New Jersey, 2016Flash Flood and Flood in New Jersey, July 16, 2016
July 16, 2016 · NWS PHI · 19 events in 6 counties and zones
A cold frontal boundary along with several shortwaves and a seabreeze produced numerous showers and thunderstorms across the southern and central portions of New Jersey during the afternoon and evening hours of the 16th. A few strong wind gusts not associated with damage were measured or estimated at 53 mph in Toms River, 57 mph in Berkeley Twp and 50 mph in northern Howell Twp.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold frontal boundary along with several shortwaves and a seabreeze produced numerous showers and thunderstorms across the southern and central portions of New Jersey during the afternoon and evening hours of the 16th. A few strong wind gusts not associated with damage were measured or estimated at 53 mph in Toms River, 57 mph in Berkeley Twp and 50 mph in northern Howell Twp.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 16, 10:14 AM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 16, 10:14 AM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1114 AM EDT SAT JUL 16 2016
.SYNOPSIS...
A weak frontal boundary will stall across the area this morning.
The front will then dissipate over the area through the remainder
of the weekend. Low pressure will track across eastern Canada
early next week. The cold front from this system is expected to
move through the mid- Atlantic region late Monday into early
Tuesday. High pressure builds in from the upper Midwest late
Tuesday through Thursday. The center of the high will eventually
shift south and east of the area toward the end of the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The frontal boundary has stalled out across our area this
morning, and weak low pressure looks to be forming near
southeastern Pennsylvania, northern Delmarva, and southern New
Jersey.
Near term guidance continues to indicate some isolated/scattered
showers/thunderstorms developing during the day with daytime
instability building and enhanced lift from an approaching short
wave to our west. Otherwise, partly to mostly cloudy skies are
expected across the area through the day.
High temps will still be in the lower 90s in most areas so both
temps and dew points will be similar to Friday.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
With low pres moving through the region, and at least one s/wv
precip chcs will continue, at least erly. However, there is some
disagreement within the guid, as the ECMWF is essentially dry durg
the overnight hours. So, for now will maintain some low pops.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
The synoptic pattern at the surface and in the low levels will
feature Bermuda high pressure that extends westward into the
Southeast and Gulf Coast states through much of the long term. A
mid and upper-level ridge over the southern CONUS will initially
be rather flat on Sunday and then amplify into a strong
anticyclone (near 600 dam geopotential height at 500 hPa) over the
Great Plains during the upcoming work week. To the north of the
ridge, the sub- tropical jet stream will reside over the northern
CONUS through much of the period. The jet stream will contain
numerous fast- moving shortwave disturbances that track across the
northern states next week.
Here in the northern mid-Atlantic region, we could be impacted by a
few of these shortwave disturbances tracking around the northern
periphery of the ridge, particularly, the troughs that are able to
amplify and dig farther south into our latitude. Timing these fast-
moving systems in the pattern are difficult, but the latest model
guidance is converging toward two or three separate disturbances
that would give us a chance for showers and storms as they pass
through the area.
The first of these shortwave troughs is expected to pass through
our region early Sunday. Will continue to keep PoPs low as this
system looks to be relatively weak. The convective setup is not
optimal either since the greatest forcing for ascent from the
trough should be exiting the area before peak heating. Westerly
winds in wake of the trough should help dry the the boundary layer
during the afternoon. However, isolated showers and storms may pop
up during the afternoon in the coastal plain, where the drier air
could arrive later in the day.
The second of these shortwave troughs is forecast to be deeper/
better organized than the former system as it passes through the
area late Monday into early Tuesday. The best chance for precip
with this system (and possibly for the entire long-term period)
appears to be late in the afternoon Monday across our far western
zones in eastern PA with convection focusing along a pre-frontal/
lee trough and elsewhere Monday night when the cold front likely
moves in from the west. There is a plausible scenario where the
chance of showers and storms linger into Tuesday, especially
across our Delmarva zones, if the the cold front is still in our
area while the atmosphere destabilizes during peak heating hours.
PoPs were kept rather low for Tuesday as there quite a bit of
uncertainty in the fropa timing.
The main concern on Monday will actually be the heat. The extreme
heat underneath the ridge will expand northeastward into the
mid- Atlantic states downstream of the approaching cold front.
Highs in the mid 90s, perhaps isolated upper 90s in the warmest
urban spots in the I-95 corridor, are forecast for much of the
area. There is still some uncertainty regarding how much will
humidity be a factor in the heat index. This seems at least partly
dependent on the location and timing of the pre-frontal trough
since westerly flow developing behind the trough axis would tend
to advect drier air across the area. During the hottest part of
the day, dewpoints in the lower 70s ahead of the trough could
yield heat indices in the 100-105F range vs mid to upper 90s heat
indices with dewpoints falling into the mid 60s behind the surface
trough. Typically with lee troughs, the moisture is harder to
scour out in the coastal plain, especially the Delmarva.
Expect a tranquil weather pattern Tuesday night through Thursday
with high pressure in control. Temperatures will be near normal
during the middle of next week.
Another shortwave disturbance tracking atop the strong ridge may
drop southeastward toward the mid-Atlantic region at the end of
the week. PoPs were kept very low due to considerable model
spread regarding the strength and timing of this system. Another
round of excessive heat may arrive by next Friday or Saturday as
the upper pattern becomes favorable for the core of the heat
underneath the ridge to expand eastward.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
VFR conditions continue across the TAF sites today.
The frontal boundary has stalled out across our area this
morning, and weak low pressure looks to be forming near
southeastern Pennsylvania, northern Delmarva, and southern New
Jersey.
There will continue to chance for isolated showers/thunderstorms
today, but coverage and confidence on when/where they will occur
is low enough to keep out of the TAFs for now.
Winds are light and variable this morning, but should become more
south to southwest through the day.
OUTLOOK...
Sunday... Sct showers moving off the coast in the morning. Isolated
showers and storms may develop east of the I-95 terminals in the
afternoon. Predominately VFR although there is an outside chance
of low clouds early in the morning and locally with heavier
showers or storms. Wind shift from southerly to westerly expected
late in the day.
Monday and Tuesday...Mainly VFR. Chance for showers and storms ahead
of a front Monday afternoon and night. Initially, convective
activity will be favored across our western terminals later
Monday afternoon, then move eastward Monday night. The timing of
the front is still unclear at this point. Tuesday would be dry if
the fropa occurs Monday night. If the front is still in our area
Tuesday, another round of showers and storms are possible during
the day. Southwesterly winds 10-15 kt Monday become northwesterly
either Monday night or Tuesday behind the front.
Wednesday...VFR likely.
&&
.MARINE...
Conds remain quiet on the area waters, with seas 2-3 feet and wind
out of the s to sw genly 15 kts or less. No marine headlines are
anticipated through the near and short term periods.
OUTLOOK...
Sunday through Wednesday...Winds and seas below SCA criteria. Winds
may gust to around 20 knots at times. Thunderstorm coverage Sunday
and Monday night-Tuesday should be mainly isolated. However, a few
of these
RIP CURRENTS...
There is a low risk for the development of dangerous rip currents
today. We are forecasting a south to southwest wind around 5 to
10 mph along with a southerly 2 foot swell with a medium period
of about 6 to 8 seconds.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...Klein
Near Term...Nierenberg/Robertson
Short Term...Nierenberg
Long Term...Klein
Aviation...Klein/Nierenberg/Robertson
Marine...Klein/Nierenberg
Hazardous weather outlook, Jul 16, 3:28 AM EST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
428 AM EDT SAT JUL 16 2016
DEZ004-NJZ001-014-024>026-PAZ054-055-170830-
DELAWARE BEACHES-SUSSEX-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-CARBON-MONROE-
428 AM EDT SAT JUL 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-170830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
428 AM EDT SAT JUL 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-170830-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
428 AM EDT SAT JUL 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
MAXIMUM HEAT INDICES MONDAY AFTERNOON ARE EXPECTED TO RANGE
BETWEEN 95 AND 100 DEGREES IN THE I-95 URBAN CORRIDOR FROM
WILMINGTON TO PHILADELPHIA TO TRENTON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002-003-MDZ008-012-015-019-020-NJZ016-021>023-170830-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-
CUMBERLAND-ATLANTIC-CAPE MAY-
428 AM EDT SAT JUL 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
MAXIMUM HEAT INDICES MONDAY AFTERNOON IN EASTERN MARYLAND,
DELAWARE AND FAR SOUTHERN NEW JERSEY ARE FORECAST TO REACH 100
DEGREES WITH A FEW SPOTS APPROACHING 105 DEGREES. SLIGHTLY COOLER
CONDITIONS CAN BE EXPECTED FOR COASTAL COMMUNITIES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ007>010-012-013-020-027-PAZ060>062-101-103-105-170830-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
428 AM EDT SAT JUL 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
MAXIMUM HEAT INDICES MONDAY AFTERNOON IN EASTERN MARYLAND,
DELAWARE AND FAR SOUTHERN NEW JERSEY ARE FORECAST TO BE IN THE
MID 90S WITH A FEW SPOTS IN THE UPPER 90S. SLIGHTLY COOLER
CONDITIONS CAN BE EXPECTED AT HIGHER ELEVATIONS IN NORTHEASTERN
PENNSYLVANIA AND NORTHWESTERN NEW JERSEY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 12:37 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
137 PM EDT SAT JUL 16 2016
NJZ019-020-027-161800-
OCEAN-SOUTHEASTERN BURLINGTON-NORTHWESTERN BURLINGTON-
137 PM EDT SAT JUL 16 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL OCEAN AND CENTRAL
BURLINGTON COUNTIES...
AT 136 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEISURETOWNE AND
MEDFORD...OR 21 MILES SOUTH OF TRENTON...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 30 MPH...HALF INCH HAIL...AND HEAVY DOWNPOURS ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MEDFORD...TABERNACLE...PRESIDENTIAL LAKES ESTATES...PEMBERTON...
WRIGHTSTOWN...BROWNS MILLS...OLD HALFWAY...LEISURETOWNE...
PRESIDENTIAL LAKES...MCGUIRE AFB...PEMBERTON HEIGHTS...
COUNTRY LAKE ESTATES AND FORT DIX.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3980 7474 3992 7483 4010 7459 3986 7443
TIME...MOT...LOC 1736Z 242DEG 7KT 3991 7470
SFJ
Event by event
8 heavy rain, 6 thunderstorm wind, 2 lightning, 1 hail, 1 flood, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Burlington
- When
- July 16, 12:45 PM EST
- Where
- Burlington County, 1.27 mi ENE of Vincentown Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.910, -74.730
Thunderstorm winds downed parts of a tree which brought wires down on Burrs Mill Road at intersection with Retreat Road.
Hail, Monmouth
- When
- July 16, 2:08 PM EST
- Where
- Monmouth County, 0.69 mi S of Freehold
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 40.260, -74.280
Hail from thunderstorms was measured at .75 inches.
Thunderstorm Wind, Monmouth
- When
- July 16, 2:10 PM EST
- Where
- Monmouth County, 2.11 mi W of Adelphia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.220, -74.290
Large trees were downed due to thunderstorm winds.
Thunderstorm Wind, Monmouth
- When
- July 16, 2:10 PM EST
- Where
- Monmouth County, 2.11 mi W of Adelphia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.220, -74.290
Large trees were downed due to thunderstorm winds.
Lightning, Ocean
- When
- July 16, 2:50 PM EST
- Where
- Ocean County, 0.69 mi S of Pt Pleasant Beach
- Injuries
- 2 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 40.090, -74.050
Two people were struck by lightning and sent to the hospital. One was on the beach with the second in a vehicle.
Lightning, Monmouth
- When
- July 16, 2:51 PM EST
- Where
- Monmouth County, 0.69 mi S of Manalapan
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.260, -74.400
A lightning strike caused a house fire at 7 Meadow court on the second floor.
Thunderstorm Wind, Camden
- When
- July 16, 6:05 PM EST
- Where
- Camden County, 0.53 mi E of Atco
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 39.770, -74.890
Trees knocked down due to thunderstorm winds which took out power.
Thunderstorm Wind, Camden
- When
- July 16, 6:30 PM EST
- Where
- Camden County, 0.87 mi SW of Winslow Jct
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.660, -74.860
Some trees were blown down due to thunderstorm wind gusts.
Flood, Atlantic
- When
- July 16, 7:17 PM EST
- Where
- Atlantic County, 2.14 mi NNE of Da Costa to 2.62 mi WNW of Da Costa
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 39.650, -74.770
Street flooding occurred due to heavy rainfall and was estimated at over 1 foot deep.
Flash Flood, Camden
- When
- July 16, 7:24 PM EST to 9:24 PM EST
- Where
- Camden County, Haddon Leigh to 0.44 mi E of Haddon Leigh
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 39.870, -75.030
Heavy rainfall led to flash flooding. A person drove into the water and had to be rescued from the car.
Heavy Rain, Camden
- When
- July 16, 7:26 PM EST
- Where
- Camden County, 0.53 mi E of Sicklerville
- Reported by
- NWS Employee
- Coordinates
- 39.720, -74.970
Two and a half inches of rain fell due to thunderstorms.
Heavy Rain, Gloucester
- When
- July 16, 7:58 PM EST
- Where
- Gloucester County, 0.87 mi SW of Bells Lake
- Reported by
- Mesonet
- Coordinates
- 39.740, -75.060
Almost two and a half inches of rain fell from thunderstorms.
Heavy Rain, Burlington
- When
- July 16, 8:00 PM EST
- Where
- Burlington County, Medford
- Reported by
- Social Media
- Coordinates
- 39.900, -74.820
Just over two inches of rain fell from thunderstorms.
Heavy Rain, Camden
- When
- July 16, 8:01 PM EST
- Where
- Camden County, 1.48 mi NNW of Gibbsboro
- Reported by
- Mesonet
- Coordinates
- 39.850, -74.980
Just over two inches of rain fell from thunderstorms.
Heavy Rain, Burlington
- When
- July 16, 8:03 PM EST
- Where
- Burlington County, 1.27 mi WNW of Medford
- Reported by
- Mesonet
- Coordinates
- 39.910, -74.840
Just over two inches of heavy rain fell from thunderstorms.
Heavy Rain, Gloucester
- When
- July 16, 8:15 PM EST
- Where
- Gloucester County, 1.06 mi W of Bells Lake
- Reported by
- Trained Spotter
- Coordinates
- 39.750, -75.070
Just over two inches of heavy rain fell from thunderstorms.
Thunderstorm Wind, Camden
- When
- July 16, 8:30 PM EST
- Where
- Camden County, 0.87 mi SW of West Berlin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.790, -74.940
Trees and wires taken down due to thunderstorm winds.
Heavy Rain, Camden
- When
- July 16, 8:55 PM EST
- Where
- Camden County, 0.53 mi E of Atco
- Reported by
- Mesonet
- Coordinates
- 39.770, -74.890
Almost four inches of heavy rain fell from thunderstorms.
Heavy Rain, Gloucester
- When
- July 16, 9:06 PM EST
- Where
- Gloucester County, 0.53 mi W of Iona
- Reported by
- CoCoRaHS
- Coordinates
- 39.600, -75.080
Two inches of rain fell from thunderstorms.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, July 16 to 21, 20162 deaths · 8 events
- Hail and Damaging Winds in North Carolina, July 16, 20161 death · $1,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in Minnesota, July 16, 2016$3.0 million · 2 in hail · 9 events
- Flash Flooding and Hail in Iowa, July 16 to 17, 2016$451,000 · 1.25 in hail · 42 events
- Flash Flooding and Flood in North Carolina, July 16 to 17, 2016$394,000 · 50 kt wind · 22 events
- Damaging Winds in South Carolina, July 16, 2016$259,000 · 65 kt wind · 5 events
- Hail and Damaging Winds in North Dakota, July 16, 2016$75,000 · 1.75 in hail · 16 events
- Tornado and Hail in South Dakota, July 16, 2016EF0 · 49 events
- Damaging Winds in Pennsylvania, July 16, 2016$45,000 · 50 kt wind · 6 events
- Damaging Winds and Lightning Strike in South Carolina, July 16, 2016$50,000 · 50 kt wind · 3 events
- Damaging Winds and Lightning Strike in Georgia, July 16 to 17, 20161 injured · $22,000 · 50 kt wind · 5 events
- Wildfire in Alaska, July 16 to 31, 20162 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 636378, 636367, 636379, 636380, 636368, 636376, 636383, 636382, 636366, 636364, 636369, 636371, 636377, 636372, 636370, 636375, 636381, 636373, 636374.